Indian weddings are really amazing! From the color and vibrancy to the different rituals depending on the family cultures. But in as much as they are amazing, Indian weddings can be a huge challenge to plan, especially the timeline of the day. I’m here to help you out to plan out the schedule that can accommodate the amazing photography sessions for the day as well as each and every ritual. It’s really important to note that in as much as we want the timeline to go according to plan, there’s always the situation of running late on schedule so I’ve added some wiggle room to accommodate for that too! Here we go!
5:00 am – Bridal Party Hair and Makeup Begins | 2-3 Hours
Brides dream to look super perfect for their wedding day but usually tend to underestimate the amount of time needed for makeup. Makeup can take anywhere from 1.5 to 3 hours depending on the look you’re going for. I highly recommend you discuss this with your makeup artist and find out the time needed for makeup way in advance to ensure enough wiggle room for the final clean ups and touch ups. Photographers aren’t present during this whole session. I love to show up at the end of makeup and get the touch ups shots when you already look really amazing.
7:00 am – Photographer Arrives, Takes Photos of Details | 45 Minutes
In order to save a huge amount of time, you should have all of your details ready for the photographers, all in one place. For the bride, this would be things like her Sari or Lengha, all wedding rings, shoes, jewelry, etc. For the groom, details would include his shoes, outfit, watch, and any other accessories.
7:45 am – All Hair and Makeup Complete
7:45 am – Prep Portraits | 30 Minutes
This is when your photographer will take photos of the finishing touches of hair and makeup, candids of bridesmaids, groomsmen and relatives as the Bride and Groom prep. This is a great time to do the gift/letter exchange, if applicable to your timeline because everyone is fully dressed. This leads to capturing the emotions when you open your gift/letter WHEN YOU LOOK ON FLEEK!
8:15 am – Individual Portraits | 45 Minutes
Getting portraits of the Bride & Groom just before they head out is the perfect time in a hectic day to grab portraits like these before the craziness of the wedding begins.
8:45 am – Leave Room for First Look
8:50 am – First look/ Couple’s Daytime Session | 30 Minutes (At Least)
If you’re planning to have a first look before the ceremony, you can continue reading this. If not, you can read this so I can convince you on why it would be really important.
This is when you have the opportunity to experience a special moment with your soon-to-be-spouse. The first look is a sweet and intimate time that your photographer will capture for you to remember the moment forever. After the first look, you will go into your daytime session where your photographer will take your wedding portraits together. At this time, you’ll also be fresh and super excited! It’s important to leave ample time for this session because this is where the majority of your portraits of just the two of you in your ceremony wear will be taken.
Did I convince you? No? That’s totally cool. Keep on reading. I’ve accommodated time for a couple shoot after the ceremony! <3
9:20 am – Bridal Party Portraits | 50 Minutes (At Least)
Be sure to consider the size of your bridal party though. This time could be longer or shorter depending on that. At this time, the photographer will take photos of you and your bridesmaids together, portraits with each of your bridesmaids, photos of the groom and groomsmen, individual portraits with each of his groomsmen, and finally group portraits of the entire wedding party. Bam! Can you picture your awesome to be album right now? I can :’)
9:30 am – Ceremony Site Should Be Completely Set Up
9:40 am – Photographs of Ceremony Details | 30 Minutes
During the time that your bridal party portraits are being taken and after the ceremony is completely set up, the 2nd photographer will take photos of the ceremony site and the details of the ceremony.
10:10 am – Bride Hides Away for Baraat
At this time the bride will return to her room, or will hide away while the groom has his Baraat. You can have more individual portraits be taken at this time.
10:15 am – Baraat| 30 Minutes
I love the mini parties during the baraat. To the grooms-to-be, make sure you have your party socks on at this time. I don’t want you nervously sitting on your awesome horse or in that awesome ride while the rest of the party is going crazy!
10:45 am – Baraat Arrival At Ceremony Entrance
10:45 am – Milni, Breakfast and Pooja | 1 Hr
At the end of the Baraat, the groom greets the bride’s family for the milni ceremony. If there is breakfast or bites, the guest will grab something to eat. After this, the bride’s mother will carry out a pooja and will then escort him to the mandap along with the bride’s father.
After this, the priest prays to Lord Ganesh to bless the occasion and make the ceremony free of obstacles.
11:45 am – Bridal Grand Entrance
The bride enters the ceremony site and is brought to the Mandap by her maternal uncle, or other relatives and bridesmaids.
11:55 am – Ceremony Begins | 1-1:30 Hrs
The Indian Wedding Ceremony consists of many different rituals that will take at least 1 -2 hrs depending on the family caste as each caste has a different number of rituals.
1:25 pm – Ceremony Ends
1:25 pm – Bidaai | 5-10 Minutes
This is when the bride’s family bids her farewell as she rides away with her new husband.
1:40 pm – Lunch | 1 Hour
2:30 pm – Family Formals at Mandap | 45 Minutes (At Least)
While your guests are eating lunch you can schedule the Formal Family photos with all of your extended family. Be sure to have a list for your photographer of exactly who you want to include in these portraits. Depending on the size of the family, this time may be shorter or longer.
3:15 pm – Couple’s Session | 45 Minutes
If you didn’t do a first look, here’s when you can get some gorgeous couple shots 45 minutes is the suggested time for this, but more time can always be allocated to allow for more time and more extravagant photos, or different locations. If you had a first look, you can opt to have this session and get more amazing photos as a couple, except now you are a married couple! wooop!
4:00 pm – Bride and Groom Downtime
4:30 pm – Re-Do Hair/Touch-Up Makeup for Reception | 1 Hour and 15 Minutes
During this time your photographer will take detail and prep shots of your reception outfit changes, so again it is important to have all these details in one place. You can choose to start this during the downtime if you want.
5:45 pm – Family Portraits | 45 Minutes
This is another opportunity to get photos with your family in their formal wear for the reception. It’s important to allow enough time for all the portraits you would like so that it does not cut into your nighttime couple’s session.
6:30 pm – Photographs of Cocktail Details and Guests Mingling | 45 Minutes
7:15 pm – Cocktail Hour | 1 Hour
During this time, your guests arrive at the reception and begin mingling with each other and your families. Typically the bride and groom do not attend this cocktail hour because they are away taking more photos in their reception attire.
6:30 pm – Nighttime/Reception Couple’s Session | 1 Hour (At Least)
This is when I get some of those amazing evening shots of you two in your reception attire. Be sure to allow enough time for this photo session to travel around your reception site’s premises. I also love getting photos of just the bride and groom in the reception hall before guests enter. If you want to attend part of your cocktail hour to mingle with guests, let your photog know so that your Indian Wedding Timeline can accommodate this.
6:30 pm – Photographs of Reception Details | 45 Minutes
The 2nd photographer would be taking these while you get your couple photos done.
7:15 pm – Doors Open to Reception
Guests begin to fill the reception hall and take their seats to prepare for the entrances of the family, bridal party and finally the Grand Entrance of the newlyweds.
7:30 pm – Grand Entrance
7:40 pm- The Rest of the Night -Performances, Speeches Cake Cutting, First Dance, Dinner, All night partaayyy!
This time in the reception is allotted for whatever programming you have planned. Often times in Indian Wedding Timelines there are multiple dancing performances by professional dancers, performers, and family. This is a good time for speeches from family and the Maid of Honor and Best Man. Usually, the first dance and family dances occur during this time as well, before the dance floor is opened to all the guests.
10:00 pm – Sneak Away Session | 20 Minutes
This is the last couples session to photograph. At this time, when it’s dark and city lights, fountain lights etc are on and everything looks amazing and dramatic, it’s the perfect time.
10:20 pm- Back To The Partayyyyy!
You can use this guideline to help make your day a lot less hectic. I hope it helps!